MAUDE Adverse Event Report: AROA BIOSURGERY OVITEX REINFORCED BIOSCAFFOLD; SURGICAL MESH

AROA BIOSURGERY OVITEX REINFORCED BIOSCAFFOLD; SURGICAL MESH
Model Number F10246-1012P
Medical Device Problem Code Device Contamination with Body Fluid (2317)
Health Effect - Clinical Code Abscess (1690)
Date of Event 05/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Given the culture results, it is likely that the bacteria originated from both the ischemic bowel and the skin.
 
Event or Problem Description
Ovitex 1sp was used to robotically repair an umbilical hernia containing two bowel loops, one of which was incarcerated causing bowel obstruction and bowel ischemia.The device was introduced through the incision site.Approximately one week later, the wound became red and an abscess formed between the ovitex and the abdominal wall.The surgeon started antibiotics, incised the abscess and removed the device.Cultures were positive for e.Coli and streptococcus.

Brand Name
OVITEX REINFORCED BIOSCAFFOLD
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
AROA BIOSURGERY
2 kingsford smith place
airport oaks
auckland, 2022
NZ  2022
MDR Report Key10148826
Report Number3010513348-2020-00003
Device Sequence Number2318822
Product Code FTM
UDI-Device Identifier09421904065093
UDI-Public09421904065093
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/12/2020
Report Date (Section F) 05/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberF10246-1012P
Device Catalogue NumberF10246-1012P
Device Lot NumberERT-9A06
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/26/2020
Device Age16 MO
Event Location Hospital
Date Report to Manufacturer05/27/2020
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;